229481
232899

Penticton  

Interior Health issues drug alert concerning products sold as down, dope or fentanyl

Penticton drug alert

Interior Health has issued a drug alert for people within the Penticton area.

The alert issued Monday is for what the health authority calls a "Down sample involved in multiple non-fatal drug toxicity events."

The drug, sold under the names Down, Dope and Fentanyl is said to look grey crystals.

It has a high concentration of fentanyl, between 25 and 35 percent and bromazolam (benzodiazepine).

"(There is a) high risk of overdose, high risk of fatal overdose," the alert states.

It further states there is a risk of amnesia, sleepiness and nodding out for a long time.

"Overdose may not respond to naloxone."

If you are going to use drugs, IH suggests the following tips:

  • Find drug checking locations at www.drugchecking.ca
  • Be aware that benzodiazepine induced sedation is not reversible by naloxone
  • Be aware of risks if mixing with other drugs, including alcohol
  • Use with others around or at an Overdose Prevention Site if available in your community (OPS)
  • Start with a small amount and space out your doses
  • Carry naloxone and know how to use it
  • Get the LifeGuard App - lifeguarddh.com
  • Call 211 or visit bc211.ca to find services near you


More Penticton News